Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Trigonometric and Rademacher measures of nowhere finite variation


Author: R. Anantharaman
Journal: Proc. Amer. Math. Soc. 136 (2008), 3195-3204
MSC (2000): Primary 46G10; Secondary 28B45
Published electronically: May 2, 2008
MathSciNet review: 2407084
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be an infinite dimensional real Banach space. It was proved by E. Thomas and soon thereafter by L. Janicka and N. J. Kalton that there always exists a measure $ \mu$ into $ X$ with relatively norm-compact range such that its variation measure assumes the value $ \infty$ on every non-null set. Such measures have been called ``measures of nowhere finite variation'' by K. M. Garg and the author, who as well as L. Drewnowski and Z. Lipecki have done related investigations. We give some ``concrete'' examples of such $ \mu$'s in the $ l^p$ spaces defined using the (real) trigonometric system $ (t_n)$ and the Rademacher system $ (r_n)$ illustrating similarities and some differences. We also look at the extensibility of the integration map of these $ \mu$'s. As an application of the trigonometric example, we have the probably known result: For every $ p\ge1$, the function $ (\Sigma (\vert t_n (t) \vert ^p ) / n )$ is unbounded on every set $ A$ with positive measure.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46G10, 28B45

Retrieve articles in all journals with MSC (2000): 46G10, 28B45


Additional Information

R. Anantharaman
Affiliation: Professor Emeritus, Department of Mathematics and Computer Information Sciences, SUNY College at Old Westbury, Old Westbury, New York 11568-0210
Email: rajan_a2000@yahoo.com

DOI: http://dx.doi.org/10.1090/S0002-9939-08-09279-4
PII: S 0002-9939(08)09279-4
Received by editor(s): April 10, 2007
Received by editor(s) in revised form: July 17, 2007
Published electronically: May 2, 2008
Dedicated: Dedicated to my teacher, Krishna M. Garg
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.